Aa
Aa
A
A
A
Close
Avatar universal

Rash on legs

Hi, I have a rash that appears mostly in the summer months. It appears on my knees and ankles mostly but can also be seen on legs and feet. It's raised red spots which appear to have white around them. It has come back every year for about 6 years. I live in Ireland so the climate can get warm but not very warm and not very often.
When i get to the doctor it has disappeared.
Any suggestions would be gratefully received.
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hi,

Do the lesions itch? Are you allergic to any specific substances? Have you taken any medications for the lesions?

You should keep the areas clean, wear cotton socks to avoid sweating, use a powder to keep the areas dry , use calamine lotion at the sites. Oral antihistamine medications would help if the lesions are itchy.

If your symptoms persist it would be best to consult a skin specialist because nothing can be said with surety without having a look at the lesions.

Let us know about how you are doing and if you have any other doubts.

Regards.
Helpful - 0
Avatar universal
Hey,
They are itchy sometimes, esp if they get warm.
To my knowledge I'm not allergic to anything. I took antihistamines a few years ago but they didn't help.
The rash is gone now and I kept a record of foods I had eaten before it appeared, the only food that stood out on the list was kiwi so i haven't had it since but will have it soon to try it.
Thanks for your suggestions.
Helpful - 0
Avatar universal
Hi,

It could be eczema, sweat dermatitis, allergic reactions or eczema.

You need to wash the areas several times with fresh water. Do not use any cosmetic products at the sites.

Apply calamine lotion at the site of the lesions and see if it helps. You could take some oral antihistamine medications like cetrizine or loratadine. You need to maintain a good personal hygiene .

Anti-itch drugs, often antihistamine, may reduce the itch during a flare up of eczema, and the reduced scratching in turn reduces damage and irritation to the skin.

For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone or desonide), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).

Eczema can be exacerbated by dryness of the skin. Moisturizing is one of the most important self-care treatments for sufferers of eczema. Keeping the affected area moistened can promote skin healing and relief of symptoms.

http://en.wikipedia.org/wiki/Eczema

It would be advisable to consult a skin specialist for your symptoms and a proper clinical examination.

Let us know if you need any other information and post us on how you are doing.

Regards.
Helpful - 0
Avatar universal
Do you get Pedicures?  Maybe you are picking up a bacteria if you are getting Pedicures when the weather starts warming up.
Helpful - 0
Have an Answer?

You are reading content posted in the Dermatology Community

Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions